Skip Navigation
Skip to contents

JYMS : Journal of Yeungnam Medical Science

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Ki Ho Kim 1 Article
DRESS syndrome with acute interstitial nephritis caused by quinolone and non-steroidal anti-inflammatory drugs.
Soo Jin Kim, Young Hee Nam, Ji Young Juong, Eun Young Kim, Su Mi Lee, Young Ki Son, Hee Joo Nam, Ki Ho Kim, Soo Keol Lee
Yeungnam Univ J Med. 2016;33(1):59-63.   Published online June 30, 2016
DOI: https://doi.org/10.12701/yujm.2016.33.1.59
  • 1,444 View
  • 5 Download
AbstractAbstract PDF
Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a rare and severe drug-induced hypersensitivity syndrome characterized by hematological abnormalities and multiorgan involvement. Liver involvement is the most common visceral manifestation. However, renal failure has been rarely described. The common culprit drugs are anticonvulsants and allopurinol. We experienced a patient with DRESS syndrome with acute interstitial nephritis caused by concomitant administration of quinolone and non-steroidal anti-inflammatory drugs (NSAIDs). A 41-year-old man presented with a diffuse erythematous rash and fever which developed after administration of quinolone and NSAIDs for a month due to prostatitis. He was diagnosed with DRESS syndrome. Skin rash, fever, eosinophilia, and elevations of liver enzymes improved with conservative treatment and discontinuation of the causative drugs. However, deterioration of his renal function occurred on day 8 of admission. The levels of blood urea nitrogen and serum creatinine increased and oliguria, proteinuria and urinary eosinophils were observed. Ultrasonography showed diffuse renal enlargement. The clinical features were compatible with acute interstitial nephritis. Despite intravenous rehydration and diuretics, renal function did not improve. After hemodialysis, his renal function recovered completely within 2 weeks without administration of systemic corticosteroid.

JYMS : Journal of Yeungnam Medical Science